Article Text

Download PDFPDF
Rare disease
Trimethoprim/sulfamethoxazole induced multiorgan dysfunction
  1. Joshua Seung Oh Lee,
  2. David Owshalimpur,
  3. Christina Schofield
  1. Department of Medicine, Madigan Army Hospital, Tacoma, Washington, USA
  1. Correspondence to Dr Joshua Seung Oh Lee, jjoshlee{at}gmail.com

Summary

A 22-year-old African-American man with AIDS who had recently started on trimethoprim/sulfamethoxazole daily for pneumocystis jirovecii pneumonia prophylaxis presented with an altered mental state, malaise and nausea was found to have hepatitis, pancreatitis, rhabdomyolitis, acute kidney injury and haemolytic anaemia. Cessation of Bactrim and supportive care with volume expansion resolved his clinical symptoms and laboratory abnormalities.

View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.